MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW HEMODIALYSIS KIT: 2-L 15 FR X 27 CM; CATHETER, HEMODIALYSIS, IMPLA

ARROW INTERNATIONAL LLC ARROW HEMODIALYSIS KIT: 2-L 15 FR X 27 CM; CATHETER, HEMODIALYSIS, IMPLA
Model Number IPN920480
Medical Device Problem Codes Patient-Device Incompatibility (2682); Connection Problem (2900)
Health Effect - Clinical Code Coma (2417)
Date of Event 11/18/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Qn# (b)(4).
 
Event or Problem Description
It was reported that an 83-year-old male patient with chronic hemodialysis was initially hospitalized due to a suspected catheter in fection.After catheter replacement, a nurse observed the dialysis catheter open, unclamped, without a luer hub cap, and blood on the floor.The nurse clamped the line and left to grab some compresses.Upon returning, the patient was non-reactive and comatose (gcs 6).The patient spontaneously opened his eyes, being in and out of consciousness and occasionally responsive to simple questions.The patient was transferred to the icu due to a suspected air embolus caused by an iatrogenic injury to the right jugular vein.A cerebral ct scan did not detect any air bubbles at the encephalic level.The patient woke up on day 1 after sedation was stopped, and nad (nicotinamide adenine dinucleotide) levels were subsequently increased.The patient is currently hospitalized for pneumothorax associated with spherical bacteria.
 
Event or Problem Description
It was reported that an 83-year-old male patient with chronic hemodialysis was initially hospitalized due to a suspected catheter infection.After catheter replacement, a nurse observed the dialysis catheter open, unclamped, without a luer hub cap, and blood on the floor.The nurse clamped the line and left to grab some compresses.Upon returning, the patient was non-reactive and comatose (gcs 6).The patient spontaneously opened his eyes, being in and out of consciousness and occasionally responsive to simple questions.The patient was transferred to the icu due to a suspected air embolus caused by an iatrogenic injury to the right jugular vein.A cerebral ct scan did not detect any air bubbles at the encephalic level.The patient woke up on day 1 after sedation was stopped, and nad (nicotinamide adenine dinucleotide) levels were subsequently increased.The patient is currently hospitalized for pneumothorax associated with spherical bacteria.
 
Additional Manufacturer Narrative
(b)(4).Complaint verification testing could not be performed as it was reported that the sample is not available for return.A device history record review was performed and no relevant findings were identified.Without the device to evaluate the complaint could not be confirmed and the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.

Brand Name
ARROW HEMODIALYSIS KIT: 2-L 15 FR X 27 CM
Common Device Name
CATHETER, HEMODIALYSIS, IMPLA
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key20953028
Report Number9680794-2024-01247
Device Sequence Number20894148
Product Code MSD
UDI-Device Identifier00801902096432
UDI-Public(01)00801902096432(11)210825(17)260630(10)33F23F0723(21)
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K111117
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 11/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2026
Device Model NumberIPN920480
Device Catalogue NumberCS-15322-VSP
Device Lot Number33F23F0723
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/25/2024
Supplement Date Received by Manufacturer01/14/2025
Initial Report FDA Received Date12/17/2024
Supplement Report FDA Received Date01/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/25/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age83 YR
Patient SexMale
Patient Weight85 KG